How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. SH Your Own Question
Dr. SH
Dr. SH, Board Certified Physician
Category: Medical
Satisfied Customers: 8703
Experience:  Doctor of Medicine
28323552
Type Your Medical Question Here...
Dr. SH is online now
A new question is answered every 9 seconds

I have been all over the place at times constipated or

Customer Question

I have been all over the place at times constipated or having bowel movements that move quickly. I started paying more attention and noticed my bm's have been a lighter brown not yellow but almost like a tinge and started to worry. I was on an antibiotic last week for 3 days because of diarrhea which I feel was from a trip to Mexico I took. Its been a week since I finished azithromicin and I've been bloated and have bm's that pass quickly I ate corn earlier and in 5 hours went to the restroom and noticed the corn there. So I am a little worried not sure if its ibs or something else from what I have read online. I have been working out 4 to 5 times a week and at times I have had 3-4 bm's per day. I also read it could be from anxiety I do have a lot of stress and anxiety at times so I'm wondering if the antibiotic could still be throwing off my system or something I should check out with my doctor.
Submitted: 6 months ago.
Category: Medical
Expert:  Dr. SH replied 6 months ago.

Hi there.
Thank you for your question.
I am Dr. SH and will be helping you out with your concerns today.

Expert:  Dr. SH replied 6 months ago.

Can you please mention your age and gender?
Since how long are you having this problem?
Do you have any other medical problems?
Are you on any medications for anything currently?
Please let me know.
Regards

Customer: replied 6 months ago.
I am 27 it's been an occurrence for a while like a couple years but haven't really mentioned it too much to my dr. No medical issues just the azithromicin I was taking. But I do not suffer from diahrrea mostly I'm usually bloated but more recently I have noticed I have gone more frequently and I have started a new workout regimine since December so wasn't sure if that could be the reason but as I mentioned the color is a lighter color not the normal dark brown all the time. But I haven't kept track just the last few weeks.
Expert:  Dr. SH replied 6 months ago.

You mentioned anxiety, are you on anything for this?

Have you been seen as yet for this?

Customer: replied 6 months ago.
I have seen a therapist no I am not on anything. I just have regular stress and worry sometimes health anxiety at times
Expert:  Dr. SH replied 6 months ago.

I think that you are having what is called as IBS (irritable bowel syndrome).

Have you previously been diagnosed with this or has someone told you anything about it?

Customer: replied 6 months ago.
I've just heard and read about it but I haven't spoken to my doctor. I will speak to him just wanted to kind of find out I know I won't know till I speak with him.
Expert:  Dr. SH replied 6 months ago.

You are most likely having irritable bowel syndrome.

This is very commonly related to stress.

Management of this condition involves medications such as:

  1. SSRIs -- that are used to help with the stress which, will in the end, also help reduce IBS symptoms as well.
  2. If you have constipation increasing fiber in your diet will help.
  3. If you have diarrhea medications to reduce diarrhea like imodium will help.
  4. If you are having cramps medications to help with the cramping will be used.

Changes in the color of the stool is not a concern.

I would not worry whatsoever.

I would appreciate it if you rate me as that is the only way I am credited on here.

This session will remain open even after your rating.

Kindest regards

Expert:  Dr. SH replied 6 months ago.

This session is open for any further questions that you may have.
I would appreciate it if you rate me by clicking on one of the rating options at your end on the top right hand corner as that is the only way we, the experts, are credited on here for helping you out.
Kindest regards

Related Medical Questions